advertisement
Question
Posted by: boo | 2008-11-29

THE RIGHT CHOICE

Hi its me again just a quick question

Is there any difference between Cilift and Cipramil ? I know that Cilift is actually just an equivalent to Cipramil also I have been taking Cilift for a while in the past it worked but it did not seem extremely effective,The pharmacist gave me cipramil instead today and told me that to him there is a difference and alot of doctors do not prefer the substitute. Now that I' ve had a relapse and I am back on the drug (citalopram) I am wondering if this drug is the right choice another thing that concerns me is the weight gain I am gym rat so weight gain as in fat is a no no for me unless its minor? What about SNRI' s for Panic attacks?I hear they have lesser side effects than SSRI' S?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There should be no difference at all. Both are preparations of the same active drug, citalopram. One is the original form in which it was marketed, the other is a generic equivalent, required, before it could be registered for sale, to prove that it was biologically equivalent in every significant way. Your pharmacist is really not qualified to comment on these matters ( in terms of clinical effectiveness ) and of cours,e if he gives a falsely negative iew of Cilift to all those to whom he dispenses it, they may well experience less benefits because of the negative expectations he is creating, rather than for any other reason. Doctors, particularly GPs, are also generally little informed about such matters and over-influences by the pretty girly sales reps that visit them. As the originating company mde enormous sums out of selling Cipramil, and lost income when Cilift arrived, they would have been keen to persuade gullible GPS that there was some mysterious difference when there is none. If Citalopram, the only active ingredient, suits you, either version will do as well. If it doesn't suit you best, then neither would be best.
Weight gain is not inevtiable on any psychotropic drug, and if it didn't bother you earlier on either drug, its not likely to start now.
SNRI's can have the same side-effects as SSRI's PLUS the side-effects more typical of an older family of antidepressants, and can be a bit stimulant in people with major anxiety symptoms. And remember, there is wide idividial variation in our internal chemistry and hency in our responses to all drugs

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement